Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2016  |  Volume : 48  |  Issue : 3  |  Page : 329--330

Carbamazepine-induced dystonia in an adolescent

Shwetank Bansal1, Manpreet Gill2, Chhavi Bhasin3 
1 Department of Psychiatry, Institute of Human Behaviour and Allied Sciences, New Delhi, India
2 Department of Psychiatry and Behavioral Sciences, Stanford University, Stanford, CA, USA
3 Department of Psychiatry, Maulana Azad Medical College and GB Pant Hospital, New Delhi, India

Correspondence Address:
Dr. Shwetank Bansal
Department of Psychiatry, Institute of Human Behaviour and Allied Sciences, New Delhi
India

Dystonia is sustained muscle contraction, which may be primary or secondary to other causes. Drugs comprise one of the most important causes for the secondary dystonia, the usual mechanism being a dopaminergic blockade. There are very few reports describing dystonia resulting from carbamazepine (CBZ) administration. In this case report, a 16-year-old male with mental retardation and seizure disorder developed dystonia at therapeutic blood levels of CBZ.


How to cite this article:
Bansal S, Gill M, Bhasin C. Carbamazepine-induced dystonia in an adolescent.Indian J Pharmacol 2016;48:329-330


How to cite this URL:
Bansal S, Gill M, Bhasin C. Carbamazepine-induced dystonia in an adolescent. Indian J Pharmacol [serial online] 2016 [cited 2021 Apr 21 ];48:329-330
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2016;volume=48;issue=3;spage=329;epage=330;aulast=Bansal;type=0